MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T25 STARDRIVE SHAFT F/MATRIX; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T25 STARDRIVE SHAFT F/MATRIX; SCREWDRIVERS
Model Number 03.632.002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent a spinal fusion procedure.During the procedure, while the doctor was doing the final tightening on the matrix locking caps, the doctor stripped the two (2) screwdriver shafts at the distal end tip.Nothing fell into the patient.The procedure was successfully completed with no surgical delay.There was no patient consequence.Concomitant device reported: unknown matrix locking caps (part # unknown, lot # unknown, quantity# unknown).This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The screwdriver shaft was received at the us cq.The tips of the screwdriver¿s blades had been chipped off, and the device had a few cosmetic scratches consistent with typical usage.No other issues were identified with the returned portions of the device.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) no issues.Manufacturing record evaluation: the received device (part # 03.632.002 lot # h423992) was manufactured at the synthes monument site on 13 december 2017.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Conclusion: the complaint was confirmed for the screwdriver shaft.The tips of the screwdriver¿s blades were chipped off.The shaft had a few surface level scratches on it.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device possibly encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history review part # 03.632.002, synthes lot # h423992, supplier lot # na, release to warehouse date: 13 dec 2017, manufactured by synthes monument, no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8775456
Report Number2939274-2019-59094
Device Sequence Number16620546
Product Code HXX
UDI-Device Identifier10705034718675
UDI-Public(01)10705034718675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.002
Device Catalogue Number03.632.002
Device Lot NumberH423992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - MATRIX LOCKING CAPS; UNK - MATRIX LOCKING CAPS